Alert archive / Kentucky / Lake Wind Advisories in 2021
Lake Wind Advisory 3, NWS Paducah, KY
NWS Paducah, KY issued this lake wind advisory at May 28, 2021, 2:27 AM CDT for 4 states. It took effect at May 28, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2021, 2:27 AM CDT (07:27 UTC)
- In effect from
- May 28, 2021, 12:00 PM CDT
- Expired
- May 28, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
377 WWUS73 KPAH 280727 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 227 AM CDT Fri May 28 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-290100- /O.NEW.KPAH.LW.Y.0003.210528T1700Z-210529T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 227 AM CDT Fri May 28 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...West winds becoming northwest 15 to 20 mph with gusts up to 30 mph. * WHERE...Portions of southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...From noon today to 8 PM CDT this evening. The strongest winds will reach southwest Illinois around noon and progress southeast into western Kentucky and southwest Indiana by mid afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ SP
1 follow-up statement
468 WWUS73 KPAH 290058 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 758 PM CDT Fri May 28 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-290200- /O.EXP.KPAH.LW.Y.0003.000000T0000Z-210529T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 758 PM CDT Fri May 28 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... The Lake Wind Advisory will be allowed to expire at 8 PM. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this lake wind advisory went out at May 27, 11:49 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 27, 11:49 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1149 PM CDT Thu May 27 2021 .UPDATE... Issued at 1148 PM CDT Thu May 27 2021 Updated Aviation discussion for the 06z TAF package. && .SHORT TERM...(Tonight through Friday night) Issued at 314 PM CDT Thu May 27 2021 Surface analysis shows a cold front extending from south central Iowa into northeast and south central Kansas then into western Oklahoma. Radar shows a line of thunderstorms just west/northwest of the PAH forecast area. Ahead of the main activity, isolated storms have popped up in southeast Missouri into southwest Illinois, with a couple of sub-severe wind reports and one warning. As the front moves east, models show showers and thunderstorms continuing to develop and moving east, with convection becoming widespread from west to east through this evening across the PAH forecast area. Showers and storms will remain widespread during much of the overnight, with chances beginning to taper off in our far west/northwest counties toward daybreak. Models show the front moving through the PAH forecast area late tonight through mid afternoon Friday, and showers and thunderstorms will end west to east behind the front, with our area likely dry by late afternoon. Our best potential for severe storms will be through this evening, then instability values quickly become less favorable toward 06z Friday and begin shifting to our east. Low temperatures tonight will remain well above normal in the 60s. Much cooler conditions will move in behind the cold front for Friday and Friday night. Highs Friday will be about 10 to 15 degree cooler than today, and about 10 degrees cooler than normal with values in the middle 60s to middle 70s. Lows Friday night will 15 to 20 degrees cooler than tonight, with readings in the upper 40s to around 50 degrees. .LONG TERM...(Saturday through Thursday) Issued at 314 PM CDT Thu May 27 2021 As the surface low pressure system moves eastward, northerly flow will allow for well-below average temperatures Saturday with highs mainly in the mid-60s. Record low maximum temperatures on Saturday are much lower than they are on the adjacent days, so records are not anticipated despite being 15+ degrees below average. Upper-level flow becomes more zonal Sunday into Monday, and temperatures will rise accordingly. On Sunday, skies clear and winds calm as high pressure moves through, just to our north. On Monday, light southerly winds help boost highs back up to near 80. A few ensemble members bring rain chances into Southeast Missouri on Monday, but the forecast delays this until Monday night. The GFS ensemble is the fastest eastward progression of the moisture plume from Texas, while the Canadian is the slowest. With the front likely to be well to our west Tuesday, thunder chances are limited to slight chance Tuesday afternoon. PoPs and PoTs are increased for Wednesday-Thursday though uncertainty remains moderately high at this time. After increasing through the weekend from the mid-60s to near 80 for Monday, high temperatures are likely to be fairly steady through much of next week. Low temperatures are expected to increase more gradually, from the upper 40s Saturday night to the lower 60s Wednesday night, as dew points slowly increase through the long term forecast period. && .AVIATION... Issued at 1148 PM CDT Thu May 27 2021 Lingering showers behind this evening's convection has cleared all the terminals, but additional light rain showers will work into KCGI and KPAH generally between 06 and 10z. Additional showers are possible later this morning into the early afternoon ahead of the surface cold front at KMVN, KEVV, and KOWB, but confidence in coverage was too low to include more than a VCSH mention at this time. Cigs will lower to MVFR through the night, though KMVN could see brief episodes of IFR conditions. Winds will begin light and variable...then picking up from the west after 12-14z, followed by stronger northwest winds behind the cold front. Sustained winds of 10-15 kts are expected behind the front late this morning into the afternoon. Gusts up to 20-25 kts are possible at KEVV and KOWB. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DWS SHORT TERM...RST LONG TERM...ATL AVIATION...DWS
Hazardous weather outlook, May 27, 7:21 PM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 721 PM CDT Thu May 27 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-290030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 721 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Showers and a few thunderstorms will continue tonight. Some of the storms may produce gusty winds and minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered non-severe thunderstorms will be possible Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Shanklin
In the hours before
Local storm report, May 27, 8:28 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST POSSUM TROT 37.01N 88.43W
05/27/2021 E40 MPH MARSHALL KY TRAINED SPOTTER
ESTIMATED GUSTS TO 35 TO 40 MPH.
&&
DWSLocal storm report, May 27, 8:34 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG 1 ENE MOUNT VERNON 38.32N 88.90W
05/27/2021 JEFFERSON IL BROADCAST MEDIA
LARGE OAK TREE FELL ONTO THE FRONT OF A HOME
ON MAPLE STREET...CAUSING DAMAGE. TIME
ESTIMATED FROM RADAR.
&&
DWSLocal storm report, May 27, 8:51 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND GST 1 N JACKSON 37.40N 89.65W
05/27/2021 E45 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
SOME DAMAGE TO SMALL TREE LIMBED ALSO
REPORTED. VIDEO RELAYED VIA TWITTER.
0400 PM TSTM WND DMG 5 N VAN BUREN 37.08N 91.01W
05/27/2021 CARTER MO EMERGENCY MNGR
TREE DOWN. PHOTO RELAYED VIA TWITTER. TIME
ESTIMATED FROM RADAR.
0430 PM TSTM WND DMG 4 NE BELKNAP 37.36N 88.89W
05/27/2021 JOHNSON IL BROADCAST MEDIA
BROADCAST MEDIA REPORTS UNDERPINNING OF A
MOBILE HOME AND A TRAMPOLINE WERE BLOWN
AWAY. TIME ESTIMATED.
0450 PM TSTM WND GST 5 NNW OXLY 36.67N 90.71W
05/27/2021 M41 MPH RIPLEY MO TRAINED SPOTTER
0451 PM TSTM WND DMG 1 WNW MOUNT VERNON 38.32N 88.92W
05/27/2021 JEFFERSON IL TRAINED SPOTTER
TREE UPROOTED ON 27TH STREET. TIME
ESTIMATED. REPORT RELATED VIA TWITTER.
0452 PM TSTM WND DMG 1 ENE MOUNT VERNON 38.32N 88.90W
05/27/2021 JEFFERSON IL BROADCAST MEDIA
LARGE OAK TREE FELL ONTO THE FRONT OF A HOME
ON MAPLE STREET...CAUSING DAMAGE. TIME
ESTIMATED FROM RADAR.
0454 PM HAIL 3 S MOUNT VERNON 38.27N 88.90W
05/27/2021 E0.25 INCH JEFFERSON IL TRAINED SPOTTER
0455 PM HAIL MOUNT VERNON 38.32N 88.91W
05/27/2021 M0.25 INCH JEFFERSON IL 911 CALL CENTER
0503 PM HAIL 4 S DIX 38.39N 88.95W
05/27/2021 E0.50 INCH JEFFERSON IL PUBLIC
RELAYED VIA TWITTER.
0732 PM TSTM WND GST 3 W PADUCAH 37.08N 88.69W
05/27/2021 E45 MPH MCCRACKEN KY TRAINED SPOTTER
ESTIMATED GUSTS OF 30 TO 45 MPH AT KENTUCKY
OAKS MALL. RELAYED VIA TWITTER.
0747 PM TSTM WND GST 3 W NEWBURGH 37.95N 87.46W
05/27/2021 E50 MPH VANDERBURGH IN TRAINED SPOTTER
REPORTED NEAR ANGEL MOUNDS.
0758 PM TSTM WND GST PETERSBURG 38.49N 87.28W
05/27/2021 E55 MPH PIKE IN PUBLIC
A FEW SMALL TREE LIMBS DOWN.
0827 PM TSTM WND GST POSSUM TROT 37.01N 88.43W
05/27/2021 E40 MPH MARSHALL KY TRAINED SPOTTER
ESTIMATED GUSTS TO 35 TO 40 MPH.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:44 PM CDT | Areal Flood Advisory | PAH | Mississippi | 2 hr |
Nearby
Lake Wind Advisories in Kentucky, 2021Lake Wind Advisories in Illinois, 2021Lake Wind Advisories in Missouri, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.